Climate change challenges,
opportunities & urban design solutions

BRISBANE CONVENTION CENTRE
THURSDAY TO SATURDAY  11 - 13 AUGUST  2011 

AILA Conference Sponsors:
Conference program


Silver Sponsors

   

 

Bronze Sponsors

            
   

subject to changes


Thursday 11th August

Site tours and The Opening events

8.00am: Registration Opens (priority for Site Tour participants)

Site Tours during the day on Thursday first Tour at 8.30am

5pm  Doors Open

6pm Grand Opening - Welcome to Brisbane

We acknowledge the traditional  custodians of the lands from across
Queensland and pay our respects to the leaders both past, present and future for they hold the memories, the traditions, the culture and hopes of Indigenous people across the state.

Welcome to Brisbane: Associate Professor Linda Corkery - Conference Curator

Mandy Rounsefell, AILA National President;  Andrea Ryan AILA Qld President.

6.15 Opening Speaker: Sarah Gaventa   

'Wanted - one magic wand in good condition'
Transforming the perception of the role of landscape architecture.

7.30 - 10.00pm: AECOM Welcome Cocktails


Friday 12th August

8.00   Registration Opens

8.45   Opening
           Linda Corkery Conference Curator;  Mandy Rounsefell, AILA National President;
           NCCARF survey introduction

9.00  Session One

          MC Linda Corkery  /  GLG GreenLife Group welcome

9.00 Key Speaker: Stephen Sheppard  

Developing Climate Change Solutions at the Local Level
The Role of Landscape Planners and Visioning Processes

10.00 Key Speaker:  Hisham Elkadi

          Lappset Group welcome

Visioning a Univercity:
Transformation of a Cultural Landscape in a Regional Australian City

11.00  Morning Tea (warning bell 11.20am)

11.30  Session Two

          MC Paul Harding

11.30 Speaker: Darryl Low Choy: Looking After Country (35min)

12.05  Speaker: Greg Grabasch: Landscape Architecture & WA Communities (30min)

12.35 Response led by Christine Ten Eyck

12.45   Lunch (warning bell 1.35)

1.45   Session Three

MC Robert Cooper

1.45 Speaker: Amalie Wright: Green Park, Brown Park, Future Park (35min)

2.20  Speaker: Andrew Turnbull: Newcastle - City in Transition (30min)

2.50  Speaker: Professor Jean Palutikof:
                          The challenge of adapting to climate change:
                           how will we live in a warmer world? (30min)

3.20  Response led by Sarah Gaventa

3.30   Afternoon Tea (warning bell 3.50)

4.00   Session Four

MC Robert Cooper

4.00  Speaker: Jon Shinkfield: Reconnecting Living and Consumption(35min)

4.35   Speaker: Allan Kearns:(35min)
               Climate Adaptation Triggers for Transforming Urban Landscapes

5.10   Speaker: Malcolm Snow: The Power of Place

5.40    Response led by Tim Waterman

5.50   South Bank Corporation Cocktails

reception on Friday evening hosted by South Bank Corporation at South Bank Surf Club, Stanley Street Plaza, The Parklands, South Bank from 6.10 - 8.00pm

 


Saturday 13th August

8.00   Doors Open

8.45   Opening Remarks and summary of debates so far
          Linda Corkery and Mandy Rounsefell

9.00  Session Five

MC Linda Corkery   /   Ozbreed and Greenstock Nurseries Welcome

9.00  Key Speaker: Christine Ten Eyck

The Memory of Water

Eureka/Plant Up Welcome

10.00  Key Speaker: Tim Waterman 

Landscape is a Transformative Way of Knowing

11.00  Morning Tea (warning bell 11.20am)

11.30  Session Six

MC Paul Harding

11.30 Speaker: Richard Brecknock: artFORM - transFORM  (35min)

12.05  Speaker: Mark Fuller: Signs of Life  (30min)

12.35  Response led by Hisham Elkadi

12.45   Lunch (warning bell 1.35)

1.45   Session Seven

MC Niall Simpson

1.45  Speaker: Tony Blackwell: Transforming The Suburban Landscape

2.15  Speaker: Tony Cox: Spaceshaper (30min)

3.15  Speaker: Joshua Zeunert: Aesthetic foodscape design (30min)

3.30  Response led by Stephen Sheppard

3.30   Afternoon Tea (warning bell 3.50)

4.00 Session Eight

Transformers

Special final session led by Jon Shinkfield

Group of Key Speakers to individually present a selected 'Transformer'  - a project, research, site (not their own) that has transformed perceptions and/or influenced change

this session to close at 5.15pm

 

7.00    Session Nine - Conference Dinner (same venue)

all delegates and speakers invited to join in the final transforming dinner

The dinner will be an informal event - and will include closing remarks from Mandy Rounsefell, AILA National President, Andrea Ryan AILA Qld State President, responses from the Key Speakers and feedback on the NCCARF survey conducted throughout the conference.

this session to close at 10.00 pm


a footnote to the program

Response Speakers: these are Key Speakers who have been selected to provide their own response to the Session Presentations and then to encourage other speakers and audience members to respond to the particular session.

The Disclaimer

The AILA reserves the right to alter or delete items or speakers to a program or tour program as circumstances dictate and takes no responsibility for any errors, omissions and changes.